Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Does using Rectal rockets cause unbearable pain and burning ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2383 Questions
On July the 1st I had a ACDF operation on my neck. I came home from the hospital the day after feeling great. 2 days later I took 1 1/2 loritab 10 for pain, I became very sick, fetus position of dry hacking and throwing up all I ate for 3 days . bread and water! It did not stay down,come to find out the third day I was allergic to codeine. Dr. realized it. All was better for a few days. About a week and 1/2 ago I begin to feel as tho I had hemorrhoids so I started using preparation h. They did not go away so I called my practitioner she prescribed suppositories . They did not help,so i called back and she prescribed rectal rockets , I used one last night and it burned for about 4 mins then began to relieve some. This morning when I went to the bathroom, I was crying because of the unbearable pain. There is no bleeding and it seems to be all on the side that the surgery was done. The right side. I am 52 years old today, and it hurts and burns so bad I do not want to get up. I have sit in sith baths of hot water and at times of burning I put ice against my rectum to numb it. Desperate huh! I am desperately in need of advice. Thank you so much for being here. I am 244 pounds . I have had polops before and hemmoroids but never like this.5'2"
Posted Tue, 8 May 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 1 hour later
Hello and thanks for the query.

Lortab is well known for causing upset stomach and also sometimes severe constipation. I have some suggestions for you.

First of all - convert your diet to bland and high in liquids. This will help soften any stool which may be working its way through your colon. In addition we need to address the bowel movement issue with a two-pronged approach. We first attack this from a stool softening angle and then from a stimulant angle to get things moving.

I suggest for you a product called Senokot-S which has both the stimulant and softening effect. This, combined with good hydration will help your bowels move again and diminish some of that pain. Use this until you have a couple of good bowel movements and then taper off. Anesthesia and surgery can affect the normal movement of peristalsis in the GI tract and I suspect this is the case for you as well. This in combination with the known side effect of the Lortab has thrown your system off balance.

Try to stay positive, relax, meditate and this stressful period will pass - I assure you of this.

Thank you again for your query. I hope you have found this exchange to be both helpful and informative. Should you have additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor